'wearing off' and meds

I take Stalevo and Requip XL. I have been rereading answers to this question which was posed recently. My 'wearing off' takes a slightly different form. I find that for a period of days I get very little relief from my tablets. Sometimes they do not seem to work at all and sometimes only for very short periods. Taking one earlier than prescribed makes no difference. Then all of a sudden things are back to normal.

I have not been able to say that there is a reason for this to happen, it just does. Also, does anyone take a Stalevo during the night?

I have a hospital appointment soon so this will be on my list of questions, which seems to be getting longer by the minute!! Was wondering whether anyone else has this problem?

5 Replies

oldestnewest
  • Sue, Do you consider your 6mg 0f Requip an average dose? I've heard a number of people tell of taking 22 to 24mg. daily. I only take 3mg daily but don't seem to feel any different than when I was going without. I know that I'm answering a question with a question, but I would like to know what, among your symptoms, the Requip relieves.

  • I . am not sure that it relieves anything actually. It is supposed to be slow release and, as I understand it, help my Stalevo to last longer The last couple of days have had little or no relief from my tremor This does happen sometimes and usually rights itself in a few days. This morning tablets worked ok, but since afternoon meds tremor is back with a vengence. Will be telling Consultant when I go back at beginning of May. Maybe time for change of med or even an increase.

    Hope tomorrow will be better.

    Sue :-)

  • i have the same problem as you. I take stalevo and madapor for the same reason but i never feel right but what is right anyway. i would be interested to hear what your specialist has to say.

  • I quit Stalevo because it wore off BAM I'm halfway down the block and shuffling at best, Had to start using a walker. I think the time release meds are very unpredictable. I won't comment on Requip because I've had a lot to say (for me, nothing good).

  • I had similar problem with Sinemet and Doc increased dose which helped for a while. Then problem returned and he put me on COMTAN + another increase in Sinemet. It worked well for quite a while. Most recent change was to increase from 4x day to 5x day, at the same dose each time. This has all taken place over 3-4 years.

    Comtan works ONLY in conjunction with sinemet. Now I get a good, even med cycle (for a longer period) without the sudden drop-off and short cycle I had before. But I know as time goes on more changes are inevitable.

You may also like...